Alert archive / Wyoming / High Wind Warnings in 2019
High Wind Warning 35, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Oct 30, 2019, 2:35 PM MDT for 4 counties in Wyoming. It took effect at Oct 30, 2019, 11:00 PM MDT. It was in force for 16 hr. 21 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 30, 2019, 2:35 PM MDT (20:35 UTC)
- In effect from
- Oct 30, 2019, 11:00 PM MDT
- Expired
- Oct 31, 2019, 3:00 PM MDT
- In force
- 16 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 12:45 AM MDT | NON-TSTM WND GST 54 | 11 Sse Harris Park, WY | WHEATLAND CWOP SITE E8763. SUSTAINED WINDS 31 MPH. |
| Oct 31, 1:02 AM MDT | HIGH SUST WINDS 40 | 3 Nw Arlington, WY | FOOTE CREEK WYDOT SITE ALONG I-80. SUSTAINED WINDS OVER 40 MPH FOR PAST TWO HOURS. SUSTAINED WINDS 40 TO 45 MPH. PEAK GUST 57 MPH AT 1224 AM. |
| Oct 31, 1:12 AM MDT | HIGH SUST WINDS 40 | 7 Nw Elk Mountain, WY | HALLECK RIDGE WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. SUSTAINED WINDS FROM 40 TO 44 MPH. PEAK GUST 53 MPH AT 1232 AM. |
| Oct 31, 1:30 AM MDT | NON-TSTM WND GST 62 | 10 Ese Crystal Lake Cam, WY | EMKAY UPR SITE. SUSTAINED WINDS 48 MPH. |
| Oct 31, 2:12 AM MDT | HIGH SUST WINDS 40 | 8 Ese Crystal Lake Camp, WY | OTTO WYDOT SITE. SUSTAINED WINDS OF 40 MPH FOR PAST HOUR. SUSTAINED WINDS 40 TO 45 MPH. PEAK GUST 53 MPH. |
| Oct 31, 2:20 AM MDT | HIGH SUST WINDS 40 | 1 Nnw Arlington, WY | ARLINGTON WEST WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. SUSTAINED WINDS 40 TO 47 MPH. PEAK GUST 57 MPH. |
| Oct 31, 2:56 AM MDT | NON-TSTM WND GST 58 | 1 Nnw Arlington, WY | ARLINGTON WEST WYDOT SITE. SUSTAINED WINDS 44 MPH. |
| Oct 31, 3:00 AM MDT | HIGH SUST WINDS 40 | 8 Ese Crystal Lake Camp, WY | OTTO WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. SUSTAINED WINDS 40 TO 48 MPH. PEAK GUST 57 MPH. |
| Oct 31, 3:18 AM MDT | NON-TSTM WND GST 62 | 3 Nw Arlington, WY | FOOTE CREEK WYDOT SITE. SUSTAINED WINDS 50 MPH. |
| Oct 31, 3:45 AM MDT | NON-TSTM WND GST 61 | 10 Ese Crystal Lake Cam, WY | EMKAY UPR SITE. SUSTAINED WINDS 38 MPH. |
| Oct 31, 4:45 AM MDT | NON-TSTM WND GST 56 | 11 Sse Harris Park, WY | WHEATLAND CWOP SITE E8763. SUSTAINED WINDS 39 MPH. |
| Oct 31, 4:56 AM MDT | NON-TSTM WND GST 55 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 42 MPH. |
| Oct 31, 6:15 AM MDT | NON-TSTM WND GST 68 | 10 Ese Crystal Lake Cam, WY | EMKAY UPR SITE. SUSTAINED WINDS 38 MPH. |
| Oct 31, 6:24 AM MDT | NON-TSTM WND GST 61 | 8 Ese Crystal Lake Camp, WY | OTTO WYDOT SITE. SUSTAINED WINDS 51 MPH. |
| Oct 31, 6:32 AM MDT | NON-TSTM WND GST 56 | 3 Nw Arlington, WY | FOOTE CREEK WYDOT SITE. SUSTAINED WINDS 42 MPH. |
| Oct 31, 8:15 AM MDT | TSTM WND GST 67 | 10 Ese Crystal Lake Cam, WY | EMKAY UPR SITE. SUSTAINED WIND 56 MPH. |
| Oct 31, 8:15 AM MDT | NON-TSTM WND GST 67 | 10 Ese Crystal Lake Cam, WY | EMKAY UPR SITE. SUSTAINED WIND 56 MPH. |
| Oct 31, 8:46 AM MDT | NON-TSTM WND GST 58 | 11 Sse Harris Park, WY | |
| Oct 31, 9:00 AM MDT | NON-TSTM WND GST 58 | 2 W Buford, WY | |
| Oct 31, 9:45 AM MDT | NON-TSTM WND GST 63 | 14 Wsw Cheyenne, WY | UPR226. EMKAYW. SUSTAINED 53 MPH. |
| Oct 31, 11:36 AM MDT | NON-TSTM WND GST 58 | 9 S Wheatland, WY | WYDOT BORDEAUX EXIT. SUSTAINED 44 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.6 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1988 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
702 WWUS75 KCYS 302035 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 235 PM MDT Wed Oct 30 2019 ...Strong winds expected across mainly southern Platte County tonight and Thursday... WYZ106-311100- /O.UPG.KCYS.HW.A.0027.191031T0500Z-191101T0000Z/ /O.NEW.KCYS.HW.W.0035.191031T0500Z-191101T0000Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 235 PM MDT Wed Oct 30 2019 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 6 PM MDT THURSDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 11 PM this evening to 6 PM MDT Thursday. The High Wind Watch is no longer in effect. * TIMING...Late Wednesday evening through Thursday afternoon. * WINDS...West to southwest winds 30 to 40 MPH with gusts around 60 MPH. * IMPACTS...Mainly to transportation. Strong cross winds may result in an enhanced blow over risk to light wind and high profile vehicles, including camping trailers. This includes Interstate 25 between Chugwater and Wheatland. * ADDITIONAL IMPACTS...Blowing snow. Strong winds tonight through Thursday will likely create areas of blowing and drifting snow and reduced visibilities. Visibilities may lower to less than one half mile at times between Chugwater and Wheatland as well as Highway 34. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
5 follow-up statements
107 WWUS75 KCYS 310042 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 642 PM MDT Wed Oct 30 2019 ...Strong winds expected across areas of I-25 and I-80 tonight and through Thursday... WYZ110-010000- /O.EXA.KCYS.HW.W.0035.191031T0500Z-191101T0000Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 642 PM MDT Wed Oct 30 2019 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 6 PM MDT THURSDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 11 PM this evening to 6 PM MDT Thursday. * TIMING...Late Wednesday evening through Thursday afternoon. * WINDS...West to southwest winds 30 to 40 MPH with gusts around 60 MPH. * IMPACTS...Mainly to transportation. Strong cross winds may result in an enhanced blow over risk to light wind and high profile vehicles, including camping trailers. This includes Interstate 25 between Chugwater and Wheatland. * ADDITIONAL IMPACTS...Blowing snow. Strong winds tonight through Thursday will create areas of blowing and drifting snow and reduced visibilities. Visibilities may lower to less than one half mile at times between Chugwater and Wheatland as well as Highway 34. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-010000- /O.CON.KCYS.HW.W.0035.191031T0500Z-191101T0000Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 642 PM MDT Wed Oct 30 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 6 PM MDT THURSDAY... * TIMING...Late Wednesday evening through Thursday afternoon. * WINDS...West to southwest winds 30 to 40 MPH with gusts around 60 MPH. * IMPACTS...Mainly to transportation. Strong cross winds may result in an enhanced blow over risk to light wind and high profile vehicles, including camping trailers. This includes Interstate 25 between Chugwater and Wheatland. * ADDITIONAL IMPACTS...Blowing snow. Strong winds tonight through Thursday will create areas of blowing and drifting snow and reduced visibilities. Visibilities may lower to less than one half mile at times between Chugwater and Wheatland as well as Highway 34. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
905 WWUS75 KCYS 310050 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 650 PM MDT Wed Oct 30 2019 ...Strong winds expected across areas of I-25 and I-80 tonight and through Thursday... WYZ106-110-010000- /O.CON.KCYS.HW.W.0035.191031T0500Z-191101T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 650 PM MDT Wed Oct 30 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 6 PM MDT THURSDAY... * TIMING...Late Wednesday evening through Thursday afternoon. * WINDS...West to southwest winds 30 to 40 MPH with gusts around 60 MPH. * IMPACTS...Mainly to transportation. Strong cross winds may result in an enhanced blow over risk to light and high profile vehicles, including camping trailers. Areas include Interstate 25 between Chugwater and Wheatland and Interstate 80 at Arlington and Elk Mountain. * ADDITIONAL IMPACTS...Blowing snow. Strong winds tonight through Thursday will create areas of blowing and drifting snow and reduced visibilities. Visibilities may lower to less than one half mile at times along Interstate 80 including Arlington and Elk Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
081 WWUS75 KCYS 310502 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1102 PM MDT Wed Oct 30 2019 ...Strong winds expected across areas of I-25 and I-80 tonight and through Thursday Evening. High Wind Warning now in Effect for the I-80 Summit... WYZ116-117-010000- /O.EXA.KCYS.HW.W.0035.191031T0500Z-191101T0000Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 1102 PM MDT Wed Oct 30 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THURSDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect until 6 PM MDT Thursday. * TIMING...Now through Thursday afternoon. * WINDS...West to southwest winds 35 to 45 MPH with gusts around 60 MPH. * IMPACTS...Mainly to transportation. Blowing snow and slick spots will be possible with high Winds. Strong cross winds may result in an enhanced blow over risk to light and high profile vehicles, including camping trailers. Areas include Interstate 25 between Chugwater and Wheatland and Interstate 80 at Arlington and Elk Mountain. * ADDITIONAL IMPACTS...Blowing snow. Strong winds tonight through Thursday will create areas of blowing and drifting snow and reduced visibilities. Visibilities may lower to less than one half mile at times along Interstate 80 and 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-110-010000- /O.CON.KCYS.HW.W.0035.000000T0000Z-191101T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 1102 PM MDT Wed Oct 30 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY... * TIMING...Late Wednesday evening through Thursday afternoon. * WINDS...West to southwest winds 35 to 45 MPH with gusts around 60 MPH. * IMPACTS...Mainly to transportation. Strong cross winds may result in an enhanced blow over risk to light and high profile vehicles, including camping trailers. Areas include Interstate 25 between Chugwater and Wheatland and Interstate 80 at Arlington and Elk Mountain. * ADDITIONAL IMPACTS...Blowing snow. Strong winds tonight through Thursday will create areas of blowing and drifting snow and reduced visibilities. Visibilities may lower to less than one half mile at times along Interstates 80 and 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
579 WWUS75 KCYS 310813 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 213 AM MDT Thu Oct 31 2019 ...Strong winds and blowing snow expected across areas of I-25 and I-80 through this evening.... WYZ106-110-116-117-010000- /O.CON.KCYS.HW.W.0035.000000T0000Z-191101T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 213 AM MDT Thu Oct 31 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...Now through 6pm this evening. * WINDS...West to southwest winds 35 to 45 MPH with gusts around 60 MPH. * IMPACTS...Mainly to transportation. Blowing snow and slick spots will be possible with high Winds. Strong cross winds may result in an enhanced blow over risk to light and high profile vehicles, including camping trailers. Areas include Interstate 25 between Chugwater and Wheatland and Interstate 80 at Arlington and Elk Mountain. * ADDITIONAL IMPACTS...Blowing snow. Strong winds tonight through Thursday will create areas of blowing and drifting snow and reduced visibilities. Visibilities may lower to less than one half mile at times along Interstate 80 and 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
217 WWUS75 KCYS 312100 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 300 PM MDT Thu Oct 31 2019 ...HIGH WIND WARNING IS CANCELLED FOR SOUTHEAST WYOMING WIND PRONE AREAS... WYZ106-110-116-117-312200- /O.CAN.KCYS.HW.W.0035.000000T0000Z-191101T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 300 PM MDT Thu Oct 31 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Warning for the southeast Wyoming wind prone areas. Early this afternoon, Wyoming Department of Transportation and mesonet observations indicated westerly winds were gradually diminishing. Sustained winds of 25 to 35 mph with occasional gusts of 40 to 50 mph will continue through late afternoon. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 30, 10:54 AM MDT, 3 hours 41 minutes earlier.
Area forecast discussion, Oct 30, 10:54 AM MDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1054 AM MDT Wed Oct 30 2019
.SHORT TERM...(Today through Thursday night)
Issued at 409 AM MDT Wed Oct 30 2019
Current IR satellite loop and surface obs across the area show
steady snow has come to an end across the I-80 corridor with an
area of light flurries pushing across the southern panhandle early
this morning. Cloud top temperatures have decreased with clearing
skies noted along and north of I-80 across southeast Wyoming.
Therefore, cancelled the rest of the Winter Weather Advisory this
morning for the mountains and high plains. Attention now shifts to
the bitter cold wind chill temperatures, and the potential for
strong winds across the wind prone areas beginning tonight along
with blowing snow across the wind prone locations. The blowing
snow may become a travel hazard sometime tonight into early
Thursday. For this morning, will continue the Wind Chill Warnings
and Advisories with several locations around or below -30 for
apparent temperature. A couple of record low temperatures have
already been broken, such as Rawlins and Alliance, with a few more
very close and within a degree or two. In fact, a few all-time
record lows for the month of October are still in jeopardy such as
Laramie, Rawlins, and Alliance. The Coldest temperatures found so
far this morning are Rock River at -18 and areas around Rawlins
and Saratoga at -15 currently. Otherwise, another cold day today
with skies becoming mostly sunny by the afternoon.
Low temperatures for tonight will be tricky since westerly winds
will be increasing through the night. With the exception of the
Laramie Valley and the western Nebraska panhandle, forecast lows
should be within a few hours of sunset for most other locations as
single digits above and below zero are expected. Kept the Laramie
Valley around -10 for the night, although temperatures should
remain steady after midnight. However, if winds aloft are even
slightly less over most of the area, may need to lower overnight
temperatures by another 5 to 10 degrees.
850-700mb pressure gradient will increase after 900 PM this
evening with strong winds possible across the wind prone areas.
Most confidence that the Bordeaux area will have gusts around 60
mph, so issued a High Wind Watch beginning late this evening
through the day on Thursday. 700mb gradients will have to be
monitored closely over the next 12-24 hours, because Arlington/Elk
Mountain areas are forecast to be pretty close to high wind
criteria. Winds will also increase across the southern Laramie
Range, but may be just below criteria with winds mainly out of the
north initially. Another concern will be blowing snow in and near
these areas. Kept blowing snow in the forecast for these locations
with it even sneaking into some of the larger towns and cities on
occasion. May need winter weather headlines for this hazard on
later shifts if visibilities become a major problem, but decided
against confusing the general public since we just cancelled an
advisory early this morning.
For Halloween day/evening, models show a fast moving ridge aloft
pushing across the area which will result in warmer temperatures
during the day. Highs in the mid 30s to mid 40s are expected, with
temperatures dropping into 20s and low 30s by 600-900 PM. Skies
may become partly to mostly cloudy, especially further north,
ahead of the next cold front. This may keep temperatures from
becoming too cold for the trick-or-treaters. However, winds will
still be breezy across southeast Wyoming with west winds between
10 to 20 mph and gusting to 30 mph at times. Wind chill
temperatures may be in the single digits to middle teens at this
time. Areas across western Nebraska appear a little warmer in the
evening with lighter winds.
.LONG TERM...(Friday through next Tuesday)
Issued at 325 AM MDT Wed Oct 30 2019
Medium to long range models are all in good agreement showing a
continuation of northerly to northwesterly flow aloft with several
quick moving disturbances brushing the area along with quick shots
of colder air. The first cold front is expected to move across the
high plains Friday bringing snow showers or flurry activity along
and east of the Laramie Range. Models are trending slightly higher
on QPF, but mainly across the Laramie Range as the upper level
flow will be pretty progressive. Highs on Friday will likely be
back in the 20s to mid 30s across the area with gusty northwest
winds. Temperatures will struggle to climb to normal values for
this time of the year during the weekend as another disturbance
and associated cold front moves across the area Saturday night.
Kept high temperatures 5 to 10 degrees below normal with lows in
the teens to mid 20s. However, daytime temperatures will still
feel relatively mild compared to the last few days with highs in
the 40s to near 50.
For early next week, a continuation of northwest flow aloft and
potentially a stronger front forecast to push across the Front
Range on Monday. Models are hinting that this may be our next
widespread snowfall, although amounts appear to be light at this
time.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1049 AM MDT Wed Oct 30 2019
VFR prevails. SKC conditions are expected to be a general rule for
the majority of terminals, with the exception of departing low/mid
level cloud cover near KSNY and patchy high cirrus. Cloud cover is
expected to increase overnight through early Thursday w/ skies SCT
to BKN around 10k feet AGL.
&&
.FIRE WEATHER...
Issued at 309 AM MDT Wed Oct 30 2019
No fire weather concerns through this weekend. Frigid
temperatures today will gradually moderate through the end of the
week and into the weekend, although another series of Canadian
cold fronts will brush by the area starting Friday morning. Below
normal temperatures and a solid surface snowpack are expected to
continue into early next week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from this evening through Thursday afternoon for
WYZ106.
NE...None.
&&
SHORT TERM...TJT
LONG TERM...TJT
AVIATION...CLH
FIRE WEATHER...TJTHazardous weather outlook, Oct 30, 12:22 PM MDT, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1222 PM MDT Wed Oct 30 2019 WYZ101-103>107-109>118-311830- Converse County Lower Elevations-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County- 1222 PM MDT Wed Oct 30 2019 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Gusty west to southwest winds will produce areas of blowing and drifting snow, especially along Interstate 80 between Laramie and Rawlins, and Interstate 25 between Chugwater and Wheatland. Low visibilities and icy spots on roadways will create hazardous travel. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Bitter cold wind chills are expected tonight and early Thursday morning along and west of the Laramie Range. Strong winds are expected in the southeast Wyoming wind corridors on Thursday. A High Wind Watch is in effect through Thursday afternoon for Interstate 25 north of Chugwater to Wheatland. The strong winds will result in blowing and drifting snow, reducing visibilities below one half mile. Be prepared for travel impacts. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-WYZ102-108-119-311830- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Niobrara County-Goshen County- East Laramie County- 1222 PM MDT Wed Oct 30 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Very cold wind chill temperatures are expected tonight and early Thursday morning. .Spotter information statement... Spotter activation will not be required.
In the hours before
Special weather statement, Oct 30, 11:59 AM MDT, 2 hours 36 minutes before
Special Weather Statement National Weather Service Cheyenne WY 1159 AM MDT Wed Oct 30 2019 WYZ106-107-302100- Central Laramie Range and Southwest Platte County- East Platte County- Including the cities of Bordeaux, Wheatland, and Guernsey 1159 AM MDT Wed Oct 30 2019 Sustained southwest winds of 25 to 35 mph with gusts to 50 mph will produce areas of blowing and drifting snow through the afternoon. Visibilities will be reduced to one half mile at times between Chugwater and Wheatland as well as Highway 34. Motorists should be prepared for winter driving conditions.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 8:47 PM MDT | Wind Chill Warning | CYS | Albany, Carbon, Laramie | 13 hr |
| Oct 30, 2:25 AM MDT | High Wind Watch | CYS | Albany, Laramie, Platte | 12 hr |
| Oct 30, 2:35 PM MDT | Wind Chill Advisory | CYS | Albany, Carbon | 15 hr |
| Oct 30, 2:35 PM MDT | Winter Weather Advisory | CYS | Albany, Carbon, Laramie | 8 hr |
Nearby
High Wind Warnings in Wyoming, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.